Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 33, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 10, 2011, 6:13 PM EDT for Horry County, Marion County, South Carolina. It was in force for 77 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2011, 6:13 PM EDT (22:13 UTC)
- Expired
- May 10, 2011, 7:30 PM EDT
- In force
- 77 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Horry County, SC, Marion County, SC
The radar
The Wilmington radar (KLTX), 79 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 6:30 PM EDT | HAIL 1 | 6 E Gresham, SC | |
| May 10, 6:40 PM EDT | HAIL 1.75 | 6 Nw Conway, SC | HAIL COVERING THE GROUND. THE HAIL LASTED FROM 640 PM EDT UNTIL 647 PM EDT |
| May 10, 6:40 PM EDT | HAIL 4.5 | Conway, SC | THE LARGE HAIL FELL FROM 640 PM EDT UNTIL 645 PM EDT... AND COVERED THE GROUND. THE HAIL CAUSED DAMAGE TO VEHICLES AND HOMES NEAR HIGHWAY 501. |
| May 10, 6:55 PM EDT | HAIL 2.75 | 7 Nw Conway, SC | GOLFBALL TO BASEBALL SIZE HAIL |
| May 10, 6:55 PM EDT | HAIL 2.75 | Conway, SC | WMBF VIEWER REPORTS BASEBALL SIZE HAIL IN NORTH CONWAY |
| May 10, 6:57 PM EDT | HAIL 4.5 | Conway, SC | MEDIA VIEWER REPORT SOFTBALL SIZE HAIL AT THE WALMART IN CONWAY |
| May 10, 6:58 PM EDT | HAIL 1.75 | Conway, SC | NICKEL TO GOLFBALL SIZE HAIL IN DOWNTOWN CONWAY |
| May 10, 7:00 PM EDT | HAIL 2.75 | 1 W Conway, SC | BASEBALL SIZE HAIL DAMAGED DOZENS OF CARS IN THE COMMUNITY OF WOODCREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 3:20 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 904 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
503
WUUS52 KILM 102213
SVRILM
SCC051-067-102330-
/O.NEW.KILM.SV.W.0033.110510T2213Z-110510T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
613 PM EDT TUE MAY 10 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
SOUTHERN MARION COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 730 PM EDT
* AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR GRESHAM...OR 12 MILES
SOUTH OF MARION...AND MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
BRITTON NECK...
PEE DEE CROSSROADS...
CONWAY...
RED HILL...
BUCKSVILLE...
FORESTBROOK...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3361 7910 3361 7912 3365 7912 3366 7915
3370 7918 3370 7926 3378 7932 3382 7932
3384 7937 3389 7940 3394 7949 3396 7948
3399 7951 3406 7952 3412 7938 3377 7878
3357 7899 3357 7910
TIME...MOT...LOC 2213Z 309DEG 23KT 3399 7935
$$
RAS2 follow-up statements
502
WWUS52 KILM 102306
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
706 PM EDT TUE MAY 10 2011
SCC051-067-102330-
/O.CON.KILM.SV.W.0033.000000T0000Z-110510T2330Z/
MARION SC-HORRY SC-
706 PM EDT TUE MAY 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHERN HORRY AND SOUTHERN MARION COUNTIES...
AT 704 PM EDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING
LARGE DAMAGING HAIL UP TO SOFTBALL SIZE. THIS STORM WAS LOCATED
NEAR FORESTBROOK...OR 3 MILES SOUTH OF RED HILL...MOVING SOUTHEAST
AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOCASTEE...
BURGESS...GARDEN CITY...MYRTLE BEACH AND SURFSIDE BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3361 7910 3361 7912 3365 7912 3366 7915
3370 7918 3370 7926 3378 7932 3382 7932
3384 7937 3389 7940 3394 7949 3396 7948
3399 7951 3406 7952 3412 7938 3377 7878
3357 7899 3357 7910
TIME...MOT...LOC 2305Z 312DEG 35KT 3373 7899
$$
III677
WWUS52 KILM 102329
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
729 PM EDT TUE MAY 10 2011
SCC051-067-102339-
/O.EXP.KILM.SV.W.0033.000000T0000Z-110510T2330Z/
MARION SC-HORRY SC-
729 PM EDT TUE MAY 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HORRY AND SOUTHERN
MARION COUNTIES WILL EXPIRE AT 730 PM EDT...
AT 727 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS WEAKENED...THUS THE WARNING WAS ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3361 7910 3361 7912 3365 7912 3366 7915
3370 7918 3370 7926 3378 7932 3382 7932
3384 7937 3389 7940 3394 7949 3396 7948
3399 7951 3406 7952 3412 7938 3377 7878
3357 7899 3357 7910
TIME...MOT...LOC 2329Z 312DEG 35KT 3357 7878
$$
IIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:34 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 10, 3:34 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 334 PM EDT TUE MAY 10 2011 .SYNOPSIS... AN UPPER DISTURBANCE APPROACHING FROM THE NORTHWEST COUPLED WITH A SURFACE BOUNDARY OVER THE AREA...COULD LEAD TO SEVERE THUNDERSTORMS LATER THIS AFTERNOON INTO TONIGHT. LARGE HAIL...DAMAGING WINDS...AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS. HIGH PRESSURE WILL BUILD ACROSS THE AREA THROUGH MID WEEK. LOW PRESSURE AND ITS ASSOCIATED FRONTAL SYSTEM WILL IMPACT THE AREA AS THE WEEKEND APPROACHES. && .NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM TUESDAY...SEVERE THUNDERSTORM WATCH JUST ISSUED FOR ENTIRE CWA THROUGH 11 PM EST. A COUPLE OF SHWRS POPPING UP JUST SOUTH OF GEORGETOWN COUNTY LINE AND JUST TO THE NORTHWEST OF CWA SO FAR THIS AFTN. OTHERWISE JUST A GOOD DEAL OF CU DEVELOPMENT. DEWPOINTS UP INTO THE MID 60S REACHING INTO NORTH CAROLINA ALIGNED CLOSELY WITH SPC SLIGHT RISK OUTLINE. SOUTHERLY WINDS CREEPING NORTHWARD REACHING ALMOST TO NORTHERN EXTENT OF CWA AS WARM FRONT PUSHES NORTH. TEMPS REACHING INTO 80S ACROSS INLAND SC AND CLOSER TO 80 OVER NRN SECTIONS. SPC ANALYSIS SHOWING LATEST AXIS OF MAX SFC BASED CAPE UP TO 3000 J/KG JUST TO NC/SC STATE LINE WITH BEST CAPE RUNNING DOWN THROUGH SOUTH CENTRAL SC. THE SOUTHERN EXTENT OF COOL POOL ALOFT WILL PROVIDE ADDED INSTABILITY WITH STEEPER LAPSE RATES AS WARMING AT THE SFC CONTINUES THROUGH LATE THIS AFTN. PCP WATER VALUES WILL REACH AS HIGH AS 1.8 INCHES AS CONVECTION FLAIRS IN WARM SECTOR FOCUSED SOUTH AND NEARBY SC/NC BORDER IN MAX INSTABILITY INTO LATE THIS EVENING. THE FRONTAL BOUNDARY SHOULD REMAIN A FOCAL POINT FOR CONVECTION THROUGH THE EVENING. EXPECT PULSE TYPE STORMS WITH POSSIBLE SUPERCELL DEVELOPMENT WITH LARGE HAIL AND DAMAGING WINDS AS PRIMARY THREATS. EXPECT MORE WIDESPREAD CONVECTION AS PERTURBATIONS IN THE UPPER LEVEL FLOW RIDE AROUND THE RIDGE DIVING SOUTHEAST INTO THE CAROLINAS LATER IN THE EVENING INTO THE NIGHT TIME HOURS. MCS SHOULD PASS THROUGH AREA IN NW FLOW AROUND UPPER RIDGE LATER THIS EVENING. SREF/GFS SHOWING BULLSEYE FOR QPF MOVING SOUTHEAST CLOSER TO OUR SOUTHERN CWA BORDER BETWEEN 02-08Z. STORMS SHOULD MOVE RAPIDLY FROM N-NW TO S-SE IN A NORTHWESTERLY STEERING FLOW. CONVECTIVE DEBRIS MAY KEEP TEMPS ELEVATED OVERNIGHT...MORE-SO SC...WITH A COOLER ENE FLOW ANTICIPATED OVER THE NORTHERN ZONES AS HIGH PRESSURE NOSES SOUTHWARD. READINGS SHOULD DROP TO THE MIDDLE 60S SOUTHERN ZONES AND THE MIDDLE/UPPER 50S OVER THE NORTHERN INTERIOR. HIGH PRESSURE WILL PUSH BACK SOUTH INTO AREA BY MORNING WITH DEEPER NORTHERLY FLOW. EXPECT SHOWER ACTIVITY TO WANE BY DAYBREAK. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 3 PM TUESDAY...FORECAST MCS SHOULD BE EXITING THE SYSTEM AT THE BEGINNING OF THE PERIOD. WEAK HIGH PRESSURE WILL RIDGE IN FROM THE NE FOR THE REMAINDER OF WEDNESDAY INTO WEDNESDAY NIGHT. MODEL GUIDANCE SUGGESTS ANOTHER IMPULSE ALOFT WILL AFFECT THE AREA THURSDAY. OTHER THAN RESIDUAL POPS WEDNESDAY AM FOR DEPARTING MCS...THE REMAINDER OF WEDNESDAY AND WEDNESDAY NIGHT LOOK TO BE DRY. HAVE CARRIED CHC TO SLIGHT CHC POPS FOR THURSDAY INTO THE EVENING. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 3 PM TUESDAY...LOW-CONFIDENCE FORECAST IN A POTENTIALLY UNSETTLED WEATHER PATTERN THROUGH MUCH OF THE EXTENDED. UPPER RIDGE OVERHEAD ON FRIDAY SO WILL LIMIT POPS TO SLIGHT CHANCE. HOWEVER THE UPPER RIDGE GETS PINCHED OFF OVER THE WEEKEND AND DEEPER SOUTHERLY FLOW WILL WARRANT CHANCE POPS. WILL BE HARD TO TIME ANY TRIGGERING MECHANISMS FOR CONVECTION AS A CLOSED LOW TAKES SHAPE OVER THE MIDWEST THIS WEEKEND...AND SLOWLY WORKS ITS WAY EAST EARLY NEXT WEEK. BAGGY SURFACE PRESSURE PATTERN WITH LOW PRESSURE OVER THE CAROLINAS WILL MAINTAIN A DECENT MOISTURE FEED. CHANCE POPS PRETTY MUCH ACROSS THE BOARD...AS IT APPEARS FAIRLY CERTAIN THAT IT WILL RAIN AT SOME POINT...OR POINTS...BUT CANNOT SAY WITH ANY CONFIDENCE WHEN THAT WILL HAPPEN. TEMPS NEAR CLIMO BY DAY AND A COUPLE CATEGORIES ABOVE BY NIGHT...WITH CLOUDS AND PRECIP AS THE MAIN LIMITING FACTORS. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 18Z...HIGH CONFIDENCE EARLY IN FORECAST...THEN DECREASING TO LOW TO MODERATE CONFIDENCE GIVEN CONVECTION DEVELOPMENT THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. DUE TO CONVECTION AND POTENTIAL FOG DEVELOPMENT...IFR IS POSSIBLE LATER IN THE FORECAST PERIOD. CU/SC CLOUD DECK IS FINALLY BEGINNING TO BURN OFF UPSTREAM...WITH SOME TERMINALS STILL UNDER CLOUD COVER OVER THE NEXT COUPLE OF HOURS. ONCE CLOUDS BURN OFF...VFR WILL PREVAIL. ATTM...TIMING OF CONVECTION IS QUITE UNCERTAIN...GIVEN CLOUD COVER AND DEVELOPMENT OF PROJECTED SYSTEM OVER THE AREA. HAVE INCLUDED VCSH AT ALL TERMINALS BY LATE AFTERNOON...AND THEN -SHRA/POSSIBLE TSRA/ ACTIVITY FOLLOWING. WILL CONTINUE TO MONITOR CONDITIONS AND WILL UPDATE AS NEEDED. WINDS WILL BE MOSTLY E-ESE...UP TO 11KTS POSSIBLE. HAVE ADDED MVFR FOG AT KCRE/KMYR/KFLO FOR MORNING HOURS. WITH LIGHT WINDS...AND AVAILABLE MOISTURE...FOG IS POSSIBLE. HOWEVER...CLOUD COVER MAY INHIBIT AND PREVENT FOG DEVELOPMENT. EXTENDED OUTLOOK...SCATTERED AFTERNOON AND EVENING CONVECTION POSSIBLE EACH DAY THROUGH SUNDAY. LOCALIZED IFR POSSIBLE EACH MORNING. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM TUESDAY...OVERALL SEAS WILL REMAIN LESS THAN 3 FT THROUGH TONIGHT. TSTMS SHOULD DEVELOP OVER THE WATERS BY LATE THIS AFTERNOON AND CONTINUE INTO TONIGHT AS STORMS MOVE FROM NNW TO SSE OVER THE WATERS. THUNDERSTORMS WILL BECOME MORE NUMEROUS LATER THIS EVENING INTO EARLY OVERNIGHT HOURS ESPECIALLY OVER SC WATERS. YOU CAN EXPECT HEAVY RAIN WITH TURBULENT SEAS IN AND NEAR THUNDERSTORMS. MARINERS ARE STRONGLY ENCOURAGED TO CONSULT RADAR BEFORE HEADING OUT AS SEVERE STORMS ARE POSSIBLE LATER THIS AFTERNOON THROUGH THE OVERNIGHT PERIOD. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 3 PM TUESDAY...EXPECT WINDS TO HAVE A PREDOMINANTLY EASTERLY FLOW COMPONENT THROUGH THE FORECAST PERIOD...THOUGH THERE WILL BE SOME VARIABILITY IN DIRECTION BETWEEN NE AND SE AS THE FRONT AND HIGH PRESSURE BATTLE FOR CONTROL OF THE AREA. SPEEDS WILL BE LIGHT THOUGH AS SEA HEIGHTS WILL BE 4 FT OR LESS THROUGH THE PERIOD. NO FLAGS. LONG TERM /FRIDAY THROUGH SATURDAY/... AS OF 3 PM TUESDAY...LOOK FOR LIGHT ONSHORE FLOW EARLY FRIDAY...BUT WILL BECOME MORE SOUTHERLY THROUGH THE DAY AS THE SURFACE RIDGE SLIDES OFFSHORE. SURFACE PATTERN REMAINS QUITE BAGGY THROUGH THE WEEKEND...SO WILL KEEP A SOUTHERLY COMPONENT THROUGHOUT. CONFIDENCE IS QUITE LOW WITH REGARD TO ANY SHIFT IN THE WINDS...BUT THERE REMAINS THE POTENTIAL FOR A VEERING TO WEST ON SUNDAY IF CONVECTION CAN PUSH A BOUNDARY OFFSHORE. WINDS AND SEAS WILL REMAIN WELL BELOW ADVISORY THRESHOLDS...WITH 15 KT AND 4 FT AS THE UPPER LIMIT AT THIS POINT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...RGZ SHORT TERM...SRP LONG TERM...SRP AVIATION...JDW
Hazardous weather outlook, May 10, 3:35 PM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 335 PM EDT TUE MAY 10 2011 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-111945- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 335 PM EDT TUE MAY 10 2011 ...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND TONIGHT. A SURFACE BOUNDARY OVER THE AREA COUPLED WITH A DISTURBANCE ALOFT APPROACHING FROM THE NORTHWEST...MAY TRIGGER STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE SOUTH CAROLINA INTERIOR IS THE FAVORED AREA FOR THE STRONGEST STORMS...THOUGH ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ANYWHERE... ESPECIALLY HEADING INTO LATE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ250-252-254-256-111945- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 335 PM EDT TUE MAY 10 2011 ...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND TONIGHT. A SURFACE BOUNDARY OVER THE AREA COUPLED WITH A DISTURBANCE ALOFT APPROACHING FROM THE NORTHWEST...MAY TRIGGER STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE SOUTH CAROLINA WATERS ARE THE FAVORED AREA FOR THE STRONGEST STORMS...THOUGH ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER ALL OF THE COASTAL WATERS THROUGH LATE THIS EVENING INTO EARLY OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 10, 5:32 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
532 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL LITTLE RIVER 33.87N 78.63W
05/10/2011 E1.50 INCH HORRY SC TRAINED SPOTTER
PING PONG SIZE HAIL ON HWY 90 NEAR THE INTERSECTION OF
HWY 31.
&&
EVENT NUMBER ILM1100239
43Local storm report, May 10, 5:36 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
536 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HAIL NORTH MYRTLE BEACH 33.83N 78.67W
05/10/2011 E1.75 INCH HORRY SC AMATEUR RADIO
&&
EVENT NUMBER ILM1100240
43Local storm report, May 10, 5:41 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
541 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL LONGS 33.93N 78.73W
05/10/2011 E1.25 INCH HORRY SC PUBLIC
&&
EVENT NUMBER ILM1100241
43Local storm report, May 10, 5:53 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
553 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 4 NE EVERGREEN 34.11N 79.63W
05/10/2011 E1.00 INCH FLORENCE SC TRAINED SPOTTER
&&
EVENT NUMBER ILM1100242
43Local storm report, May 10, 6:02 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
602 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 3 NW SUNSET BEACH 33.91N 78.55W
05/10/2011 E1.00 INCH BRUNSWICK NC TRAINED SPOTTER
&&
EVENT NUMBER ILM1100243
ZOUZIASLocal storm report, May 10, 6:06 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
606 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL PAMPLICO 34.00N 79.57W
05/10/2011 E1.75 INCH FLORENCE SC PUBLIC
&&
EVENT NUMBER ILM1100244
43The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 4:33 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 42 min |
| May 10, 5:15 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 30 min |
| May 10, 5:18 PM EDT | Special Marine Warning | ILM | 57 min | |
| May 10, 5:27 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Marion | 63 min |
| May 10, 5:39 PM EDT | Tornado Warning | ILM | Horry | 30 min |
| May 10, 5:48 PM EDT | Special Marine Warning | ILM | 57 min | |
| May 10, 6:19 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Georgetown, Williamsburg | 56 min |
| May 10, 6:31 PM EDT | Special Marine Warning | ILM | 59 min | |
| May 10, 6:40 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Horry, Marion | 50 min |
| May 10, 7:12 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Williamsburg | 63 min |
| May 10, 7:16 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Georgetown, Williamsburg | 31 min |
| May 10, 7:24 PM EDT | Special Marine Warning | ILM | 66 min | |
| May 10, 7:24 PM EDT | Tornado Warning | ILM | Georgetown, Williamsburg | 51 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.